Warning About Sudden Discontinuation of Opioid Medications

Earlier this year, the U.S. Food and Drug Administration (FDA) has received reports of SERIOUS HARM in patients in patients who are physically dependent on opioid pain medications and having these medications discontinued abruptly or the dosage rapidly reduced. Reports state that the effects include uncontrollable pain, suicide, serious withdrawal symptoms, and psychological distress. Read the full FDA warning at https://www.fda.gov/drugs/drug-safety-and-availability/fda-identifies-harm-reported-sudden-discontinuation-opioid-pain-medicines-and-requires-label-changes

Blood Pressure Drug Recall

apatientsplace-logo-v3

The recent recall of drug pressure medication Losartin (25mg, 50mg, and 100 mgs) is part of a larger investigation by the U.S. Food and Drug Administration (FDA) into multiple generic high blood pressure medications. Losartin is part of a class of drugs called angiotensin II receptor blockers (ARB).

The FDA has been working with multiple drug manufacturers to identify and correct multiple impurities in this class of drugs. The complete list of Losartin products in this recent recall is available from the FDA.

The current recommendation for patients taking and ARB drug is to contact their pharmacist or physician to discuss whether a replacement is necessary. Not all ARB drugs contain impurities.